May 20, 2018
I have been taking Xeljanz for a little over a year and I have also had severe stomach pain. It occurred to me that it might be from the Xeljanz. Has anyone else experienced this side effect from Xeljanz?
Monica Y. Sengupta
May 22, 2018
I am so sorry you have stomach pain!! Here is the link to the Xeljanz side effects article: https://rheumatoidarthritis.net/treatment/xeljanz-side-effects-and-safety-review/
It does show that abdominal pain can be a side effect of the medication. However, it's very important you speak to your doctor about any symptoms you have.
All the best, Monica (RheumatoidArthritis.net Moderator)
May 22, 2018
Hi Nanaamc. On top of the great information on Xeljanz side effects provided by Monica, thought you might be interested in hearing a personal experience. My wife, Kelly Mack (a contributor here), just switched to Xeljanz this winter. She wrote about the experience here: https://rheumatoidarthritis.net/living/a-new-medication/. In the article she discusses headaches and since then, like you, stomach issues have arisen, although not severe pain. It is not uncommon for initial side effects to fade and her doctor is monitoring for now to see if hers do. You mention that you have been on the drug for over a year, so your doctor will need to advise. Wishing you the best. Richard (RheumatoidArthritis.net Team)
June 5, 2018
I also have been on Xeljanz for some time--maybe two or more years. Now I am having stomach pains, gas, and believe that it is from the meds. so I am off and now the pain is intense. But I got off the meds for a surgery on toe (from RA). Now as I get back on it, it does not seem to relieve the pain. So I have questions also.
June 8, 2018
Where exactly is the stomach pain located? (Upper gastric? Belly button? Side?) Does eating aggravate it? Antacids help?